Thunderstorm Wind, Camden
- When
- March 16, 6:50 AM EST
- Where
- Camden County, Kingsland
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.800, -81.683
Large trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 16, 3:15 AM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 AM EST FRI MAR 16 2001
A SERIES OF IMPULSES WITHIN THE SOUTHWESTERLY FLOW AND ALONG THE
FRONTAL TROUGH CONTINUES TO MOVE ONSHORE NORTH OF CEDAR KEY.
STRONGEST CELLS ATTM ARE OVER THE WATERS OF THE GULF AND ATLANTIC
AND ARE PRODUCING INTENSE LIGHTNING.
MESOETA DROPS THIS BOUNDARY TO JUST SOUTH OF CWA SHORTLY AFTER
SUNRISE WHILE AVN WAITS UNTIL THIS AFTERNOON. THINK AVN IS MORE
REASONABLE GIVEN CURRENT POSITION. EITHER WAY WE SHOULD SEE
IMPROVEMENT THIS AFTN. A FRONT MOVES THROUGH AND WINDS UP IN
SOUTH/CENTRAL FL SATURDAY MORNING. FOR TODAY...WILL DROP POPS OVER
NORTHERN SECTIONS...GO WITH 30-40% ACROSS NORTH FLORIDA AND 50% POPS
IN FLORIDA THIS MORNING. TEMPS WILL RISE TO LOWER 80S SOUTH PART AND
MID 70S NORTH PART...AND DIP INTO UPPER 40S TO MID 50S TONIGHT.
SAT/SAT NIGHT...DRIER AIR BEHIND THE FRONT WILL BE SHORT-LIVED AS
TROUGH IN SOUTHERN GULF ENHANCES ISENTROPIC LIFT AND SW FLOW DRIVES
MOISTURE OVER THE AREA. WILL CONTINUE CHANCE POPS FOR SAT NIGHT AND
NOT JUMP ON THE 60-80% WHICH MAV HAS.
EXTENDED...DEVELOPING LOW IN GULF CROSS THE FL PENINSULA ON MONDAY
THEN DEEPENS IN THE ATLANTIC EAST OF THE FA. GOOD RAIN CHANCE
EXISTS SUN THROUGH TUE FOLLOWED BY HIGH PRESSURE BUILDING WED/THU.
MARINE...BUOYS REPORTING SCEC CONDITIONS WITH SABSOON UP TO 18-20
KT. EXPECT WINDS TO INCREASE LATER TODAY WHEN FRONT PUSHES THROUGH
AND WILL PUT SCA INTO THE OFFSHORE WATERS.
PRELIM
AMG 77/46/69/43 -003
SSI 76/50/67/48 3003
JAX 81/51/70/47 5-13
GNV 79/52/69/51 6-13 28
.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH 20-60 NM OFFSHORE.
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH 20-60 NM OFFSHORE.
TRABERT/CARROLLFLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-161730- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 AM EST FRI MAR 16 2001 A BAND OF SCATTERED SHOWERS AND THUNDERSTORMS...ASSOCIATED WITH A TROUGH OF LOW PRESSURE AT THE SURFACE AND WEAK DISTURBANCES ALOFT... WILL CONTINUE THIS MORNING ACROSS NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. MOVEMENT OF INDIVIDUAL SHOWERS AND STORMS WILL BE TO THE NORTHEAST AT 40 MPH. ACTIVITY WILL SHIFT SOUTHEAST DURING THE AFTERNOON AS A COLD FRONT PUSHES INTO THE AREA FROM THE NORTHWEST. CONDITIONS WILL IMPROVE WITH THE PASSAGE OF THE FRONT. SOME THUNDERSTORMS COULD BE STRONG...WITH WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING. ADDITIONALLY...DUE TO THE ORIENTATION AND MOVEMENT OF THIS ACTIVITY...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE ACROSS THE SUWANNEE VALLEY. LOCAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE ACROSS THE REMAINDER OF NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. ALTHOUGH SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...SPOTTERS SHOULD CONTINUE TO MONITOR THISR ACTIVE WEATHER PATTERN. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The Jacksonville radar (KJAX), 35 km away, was scanning. The volume nearest the first event began at 11:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234025.